Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 124, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 17, 2016, 11:32 AM CDT for Forrest County, Mississippi. It was in force for 58 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 17, 2016, 11:32 AM CDT (16:32 UTC)
- Expired
- Mar 17, 2016, 12:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 2.75 in
- Wind
- 60.0 mph
County Forrest County, MS
The radar
The Mobile radar (KMOB), 112 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 17, 12:05 PM CDT | TSTM WND DMG | 4 E Purvis, MS | TREES AND POWER LINES DOWN ACROSS BEAVER LAKE RD |
| Mar 17, 12:05 PM CDT | HAIL 1 | 5 Ene Purvis, MS | IN THE DIXIE COMMUNITY ALONG DUBOSE RD |
| Mar 17, 12:09 PM CDT | HAIL 1 | 4 W Mclaurin, MS | ON ELKS LAKE RD |
| Mar 17, 12:20 PM CDT | TSTM WND DMG | 2 Sw Mclaurin, MS | TREES DOWN ACROSS HWY 49...BOTH LANES ARE BLOCKED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1853 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.4
The text
As transmitted.
001
WUUS54 KJAN 171632
SVRJAN
MSC035-171730-
/O.NEW.KJAN.SV.W.0124.160317T1632Z-160317T1730Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1132 AM CDT THU MAR 17 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL FORREST COUNTY IN SOUTHEASTERN MISSISSIPPI...
* UNTIL 1230 PM CDT
* AT 1132 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PURVIS...OR
9 MILES SOUTHWEST OF WEST HATTIESBURG...MOVING EAST AT 30 MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...BASEBALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED.
EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO
ROOFS...SIDING AND VEHICLES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
HATTIESBURG AROUND 1140 AM CDT.
ROCK HILL AROUND 1155 AM CDT.
MCLAURIN AROUND 1205 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3107 8935 3121 8935 3125 8934 3124 8915
3103 8915
TIME...MOT...LOC 1632Z 276DEG 27KT 3121 8949
HAIL...2.75IN
WIND...60MPH
$$
173 follow-up statements
998
WWUS54 KJAN 171706
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1206 PM CDT THU MAR 17 2016
MSC035-171730-
/O.CON.KJAN.SV.W.0124.000000T0000Z-160317T1730Z/
FORREST MS-
1206 PM CDT THU MAR 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR EAST CENTRAL FORREST COUNTY...
AT 1206 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MCLAURIN...OR
9 MILES SOUTH OF HATTIESBURG...MOVING EAST AT 35 MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...BASEBALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED.
EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO
ROOFS...SIDING AND VEHICLES.
THIS SEVERE STORM WILL BE NEAR...
MCLAURIN AROUND 1215 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3113 8935 3121 8935 3122 8932 3121 8915
3107 8915
TIME...MOT...LOC 1706Z 271DEG 31KT 3117 8929
HAIL...2.75IN
WIND...60MPH
$$
17604
WWUS54 KJAN 171710
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1210 PM CDT THU MAR 17 2016
MSC035-171730-
/O.CON.KJAN.SV.W.0124.000000T0000Z-160317T1730Z/
FORREST MS-
1210 PM CDT THU MAR 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR EAST CENTRAL FORREST COUNTY...
AT 1210 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MCLAURIN...OR
10 MILES SOUTH OF HATTIESBURG...MOVING EAST AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
MCLAURIN AROUND 1215 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3113 8935 3121 8935 3122 8932 3121 8915
3107 8915
TIME...MOT...LOC 1710Z 276DEG 27KT 3117 8926
HAIL...1.75IN
WIND...60MPH
$$
17664
WWUS54 KJAN 171716
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1216 PM CDT THU MAR 17 2016
MSC035-171730-
/O.CON.KJAN.SV.W.0124.000000T0000Z-160317T1730Z/
FORREST MS-
1216 PM CDT THU MAR 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR EAST CENTRAL FORREST COUNTY...
AT 1216 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MCLAURIN...OR
11 MILES SOUTHEAST OF HATTIESBURG...MOVING EAST AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST
CENTRAL FORREST COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3111 8929 3118 8929 3122 8928 3121 8915
3107 8915
TIME...MOT...LOC 1716Z 275DEG 25KT 3117 8922
HAIL...1.75IN
WIND...60MPH
$$
17What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 4:07 AM CDT, 7 hours 25 minutes earlier.
Area forecast discussion, Mar 17, 4:07 AM CDT, 7 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 407 AM CDT THU MAR 17 2016 .DISCUSSION...TODAY THROUGH FRIDAY NIGHT...AFTER A DRY PERIOD OF WEATHER ACROSS THE REGION THE PAST FEW DAYS...RAIN CHANCES CREEP BACK INTO THE FORECAST TODAY...WITH DECENT CHANCES CONTINUING THROUGHOUT THE SHORT TERM PERIOD. AS EXPECTED...THE FRONT THAT PUSHED THROUGH THE FORECAST AREA YESTERDAY...HAS BECOME QUASI- STATIONARY ACROSS SOUTH MISSISSIPPI AND CENTRAL LOUISIANA. OVER THE NEXT 48 HOURS...DESPITE WEAK AND VARYING NORTH TO EAST SURFACE FLOW CONTINUING TO PREVAIL ACROSS MUCH OF THE FORECAST AREA DURING THE PERIOD...INCREASING WEST TO SOUTHWEST FLOW IN THE LOW LEVELS OF THE ATMOSPHERE WILL RESULT IN INCREASING MOISTURE ALOFT. WHILE THIS IS HAPPENING...A SERIES OF WEAK DISTURBANCES EMBEDDED IN ZONAL MID-LEVEL FLOW WILL TREK EAST ACROSS THE REGION. THIS COMBINATION...IN ADDITION TO AN INCREASING SUBTROPICAL JET ALONG THE NORTH CENTRAL GULF COAST...WILL RESULT IN SCATTERED SHOWERS...ALONG WITH SOME THUNDERSTORMS...DEVELOPING IN WAVES AND MOVING OVER THE FORECAST AREA THROUGH AT LEAST FRIDAY NIGHT. IN ADDITION...A FEW SEVERE THUNDERSTORMS CAN'T BE RULED OUT BOTH TODAY AND FRIDAY FROM MIDDAY THROUGH EARLY EVENING. THIS WILL PARTICULARLY BE THE CASE ALONG AND SOUTH OF A WINNSBORO LOUISIANA TO CRYSTAL SPRINGS MISSISSIPPI TO LAUREL MISSISSIPPI LINE. DESPITE THE OVERALL LACK OF FORCING...THE FRONT WILL MEANDER ABOUT ACROSS THIS PORTION OF THE FORECAST AREA THROUGH THE PERIOD. ALTHOUGH OVERALL FORCING WILL REMAIN WEAK...THIS...IN ADDITION TO ADEQUATE DEEP LAYER SHEAR AND RATHER STEEP MID-LEVEL LAPSE RATES...COULD RESULT IN A FEW STORMS REACHING SEVERE LIMITS ALONG AND SOUTH OF THE FRONT WHERE THE ATMOSPHERE WILL BE MORE UNSTABLE. CURRENTLY...HAIL LOOKS TO BE THE PRIMARY CONCERN WITH STORMS...BUT DAMAGING WIND GUSTS WILL CERTAINLY BE A POSSIBILITY. IT'S ALSO WORTH NOTING...THAT DUE TO ALREADY WET GROUND CONDITIONS ACROSS THIS AREA...TREES WILL BE MORE SUSCEPTIBLE TO BEING UPROOTED BY LESSER WIND GUSTS...30-50 MPH...THAN THOSE OBSERVED IN SEVERE STORMS. A LIMITED THREAT FOR A FEW SEVERE STORMS WILL BE HIGHLIGHTED IN THIS MORNING'S HWO FOR BOTH TODAY AND FRIDAY. NORTH OF THE FRONT...ACTIVITY WILL BE MORE ELEVATED IN NATURE AND IN A LESS UNSTABLE ENVIRONMENT. STILL...A FEW THUNDERSTORMS CAN'T BE RULED OUT ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR. AS FAR AS TEMPERATURES ARE CONCERNED...LOOK FOR CONTINUED MILD CONDITIONS TODAY AND TONIGHT AS CLOUDS INCREASE THROUGH THE COURSE OF THE DAY. HIGHS THIS AFTERNOON WILL TOP OUT IN THE MIDDLE 70S...WHILE LOWS TONIGHT RANGE FROM THE LOWER 50S TO AROUND 60. SLIGHTLY COOLER TEMPERATURES LOOK ON TAP FOR FRIDAY. HIGHS FRIDAY AFTERNOON CURRENTLY LOOK TO RANGE FROM THE UPPER 60S TO MID 70S. LOWS FRIDAY NIGHT WILL RANGE FROM THE UPPER 40S TO UPPER 50S. /19/ SATURDAY THROUGH WEDNESDAY...SATURDAY WILL BE A TRANSITION DAY OVER THE CWA AS WE BEGIN FEELING THE AFFECTS OF THE MID LEVEL SYSTEM OVER THE OH VALLEY. WHILE WE WILL START OFF THE DAY WITH SCATTERED CONVECTION ASSOCIATED WITH THE STALLED BOUNDARY NEAR THE COAST... VEERING FLOW PATTERN WILL FINALLY GIVE THE COASTAL BOUNDARY A NUDGE OUT TO SEA TAKING THE CONVECTION WITH IT. A REINFORCEMENT OF LOW LEVEL DRY/COOL AIR WILL MOVE INTO THE CWA SATURDAY THROUGH SUNDAY RESULTING IN MARKEDLY COOLER TEMPERATURES. HIGHS IN THE 50S WILL BE COMMON SATURDAY AND SUNDAY AS MINS DROP INTO THE 30S. WHILE CAA WILL PRECLUDE FROST DEVELOPMENT SATURDAY NIGHT/SUNDAY MORNING...HIGH PRESSURE SETTLING OVER THE AREA SUNDAY NIGHT WILL SETUP CALM WINDS AND EXCELLENT RADIATIONAL COOLING CONDITIONS. FROST FORMATION WILL BE A DISTINCT POSSIBILITY WHERE TEMPS CAN FALL INTO THE MID 30S OR LOWER WHICH LOOKS TO OCCUR PRIMARILY OVER THE EAST. MID LEVEL RIDGING FROM THE WEST DURING THE FIRST PART OF NEXT WEEK WILL RESULT IN DRY WEATHER AND MODERATING TEMPERATURES./26/ && .AVIATION...WITH HIGH CLOUDS STREAMING EAST NORTHEAST ACROSS MAINLY CENTRAL AND SOUTH MISSISSIPPI...AND PATCHES OF STRATUS DOTTING SKIES AREAWIDE...VFR FLIGHT CATEGORIES ARE CURRENTLY PREVAILING AT TAF SITES THIS MORNING. CLOUDS WILL CONTINUE TO GRADUALLY INCREASE ACROSS THE REGION TODAY AND TONIGHT...IN ADDITION TO SHOWERS AND THUNDERSTORMS...ESPECIALLY SOUTH OF THE INTERSTATE 20 CORRIDOR. THIS CONVECTION COULD BRIEFLY REDUCE FLIGHT CATEGORIES TO MVFR/IFR STATUS IS OBSERVED ON STATION. MVFR CEILINGS WILL THEN BE POSSIBLE THROUGH THE OVERNIGHT HOURS INTO FRIDAY MORNING...IN ADDITION TO SCATTERED SHOWERS AND STORMS CONTINUING TO MOVE ACROSS THE REGION. WINDS TODAY WILL VARY FROM NORTHEAST TO EAST TODAY BETWEEN 4-9 KNOTS... AND REMAIN SUCH TONIGHT. /19/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 76 57 71 54 / 38 52 51 48 MERIDIAN 76 55 71 54 / 27 51 51 50 VICKSBURG 75 58 72 54 / 40 52 48 45 HATTIESBURG 77 60 73 58 / 60 60 63 57 NATCHEZ 76 61 73 54 / 55 59 60 56 GREENVILLE 74 53 68 49 / 20 39 39 35 GREENWOOD 76 52 69 49 / 17 32 40 35 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 19/26
Hazardous weather outlook, Mar 17, 9:38 AM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 938 AM CDT THU MAR 17 2016 ARZ074-075-LAZ007>009-MSZ018-019-025>046-050>052-181445- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- SCOTT-NEWTON-LAUDERDALE- 938 AM CDT THU MAR 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. LAZ015-016-MSZ047>049-055>058-181445- RICHLAND-MADISON LA-WARREN-HINDS-RANKIN-SIMPSON-SMITH-JASPER- CLARKE- 938 AM CDT THU MAR 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...AND CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TODAY A FEW SEVERE STORMS WILL BE POSSIBLE TODAY WITH QUARTER TO GOLF BALL SIZED HAIL BEING THE MAIN THREAT. MAIN TIMING IS FROM 1 PM TO 8 PM. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY. LAZ023-025-MSZ053-054-065-066-181445- FRANKLIN LA-TENSAS-CLAIBORNE-COPIAH-COVINGTON-JONES- 938 AM CDT THU MAR 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...AND CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TODAY THROUGH TONIGHT A FEW SEVERE STORMS WILL BE POSSIBLE TODAY WITH QUARTER TO GOLF BALL SIZED HAIL BEING THE MAIN THREAT. MAIN TIMING IS FROM 1 PM TO 8 PM. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW SEVERE STORMS WILL BE POSSIBLE ON FRIDAY WITH HAIL AND DAMAGING WINDS THE MAIN THREAT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH FRIDAY. LAZ024-026-MSZ059>064-072>074-181445- CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-MARION-LAMAR-FORREST- 938 AM CDT THU MAR 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...MAINLY TODAY SEVERE THUNDERSTORMS ARE EXPECTED ANYTIME FROM NOW THROUGH 8PM. LARGE HAIL TO GOLF BALL SIZE WITH SOME DAMAGING WIND POTENTIAL ARE THE MAIN THREATS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW SEVERE STORMS WILL BE POSSIBLE ON FRIDAY WITH HAIL AND DAMAGING WINDS THE MAIN THREAT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH FRIDAY. 36 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Mar 17, 10:51 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1051 AM CDT THU MAR 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 AM HAIL COLUMBIA 31.26N 89.83W
03/17/2016 E1.75 INCH MARION MS EMERGENCY MNGR
AT THE EOC
&&
CMELocal storm report, Mar 17, 10:57 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1057 AM CDT THU MAR 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 AM HAIL 2 SSE MAGEE 31.85N 89.72W
03/17/2016 E1.00 INCH SIMPSON MS PUBLIC
DIME TO QUARTER SIZE HAIL REPORTED.
&&
AWLocal storm report, Mar 17, 11:06 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1106 AM CDT THU MAR 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 AM HAIL 2 WSW COLUMBIA 31.25N 89.86W
03/17/2016 E2.50 INCH MARION MS BROADCAST MEDIA
IN FOXWORTH
&&
CMESpecial weather statement, Mar 17, 11:11 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1111 AM CDT THU MAR 17 2016 MSZ057-171645- JASPER MS- 1111 AM CDT THU MAR 17 2016 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL JASPER COUNTY UNTIL 1145 AM CDT... AT 1111 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER BAY SPRINGS...OR NEAR STRINGER...MOVING EAST AT 40 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... TURNERVILLE AROUND 1120 AM CDT. LAT...LON 3190 8932 3202 8932 3211 8910 3196 8906 TIME...MOT...LOC 1611Z 249DEG 34KT 3197 8929 CME
Local storm report, Mar 17, 11:18 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1118 AM CDT THU MAR 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 AM HAIL 6 E COLUMBIA 31.26N 89.73W
03/17/2016 E1.00 INCH MARION MS EMERGENCY MNGR
&&
AWLocal storm report, Mar 17, 11:19 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1119 AM CDT THU MAR 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM HAIL MIZE 31.87N 89.55W
03/17/2016 E0.75 INCH SMITH MS PUBLIC
&&
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 8:16 AM CDT | Special Weather Statement | JAN | Franklin | 29 min |
| Mar 17, 8:30 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 60 min |
| Mar 17, 9:19 AM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Lincoln, Marion | 56 min |
| Mar 17, 9:23 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lawrence, Lincoln, Simpson | 52 min |
| Mar 17, 10:10 AM CDT | Severe Thunderstorm Warning | JAN | Marion | 65 min |
| Mar 17, 10:17 AM CDT | Severe Thunderstorm Warning | JAN | Simpson, Smith | 58 min |
| Mar 17, 10:50 AM CDT | River Flood Warning | JAN | Claiborne, Jefferson, Warren | 5 days |
| Mar 17, 11:01 AM CDT | Severe Thunderstorm Warning | JAN | Lamar | 59 min |
| Mar 17, 11:11 AM CDT | Special Weather Statement | JAN | Jasper | 34 min |
| Mar 17, 1:01 PM CDT | Special Weather Statement | JAN | Jefferson | 14 min |
| Mar 17, 1:05 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 40 min |
| Mar 17, 1:45 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Jefferson, Lincoln | 60 min |
| Mar 17, 1:52 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 53 min |
| Mar 17, 2:21 PM CDT | Special Weather Statement | JAN | Franklin | 24 min |
| Mar 17, 2:24 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 66 min |
| Mar 17, 2:34 PM CDT | Special Weather Statement | JAN | Issaquena | 41 min |
| Mar 17, 2:50 PM CDT | Special Weather Statement | JAN | Jefferson | 40 min |
| Mar 17, 2:57 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lawrence, Lincoln | 63 min |
| Mar 17, 2:58 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 47 min |
| Mar 17, 3:02 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 58 min |
| Mar 17, 3:07 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Jefferson | 53 min |
| Mar 17, 3:24 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 51 min |
| Mar 17, 3:26 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Warren | 48 min |
| Mar 17, 3:33 PM CDT | Special Weather Statement | JAN | Lamar | 42 min |
| Mar 17, 3:42 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 48 min |
| Mar 17, 3:47 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Jefferson, Lincoln | 58 min |
| Mar 17, 3:53 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 38 min |
| Mar 17, 3:58 PM CDT | Special Weather Statement | JAN | Rankin | 32 min |
| Mar 17, 4:09 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 66 min |
| Mar 17, 4:12 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 29 min |
| Mar 17, 4:12 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 63 min |
| Mar 17, 4:26 PM CDT | Flash Flood Warning | JAN | Copiah, Lawrence, Lincoln | 2 hr |
| Mar 17, 4:32 PM CDT | Special Weather Statement | JAN | Covington | 43 min |
| Mar 17, 4:53 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 52 min |
| Mar 17, 5:00 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 30 min |
| Mar 17, 5:08 PM CDT | Special Weather Statement | JAN | Jones | 52 min |
| Mar 17, 5:12 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 48 min |
| Mar 17, 5:26 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 49 min |
| Mar 17, 5:36 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 39 min |
| Mar 17, 5:48 PM CDT | Special Weather Statement | JAN | Jones | 27 min |
| Mar 17, 5:56 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 64 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.